Thunderstorm Wind, Columbia
- When
- July 21, 4:00 PM EST
- Where
- Columbia County, Appling
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.550, -82.317
Sheriff reported a couple of trees down on Ray Owen Road.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 21, 1:58 PM EST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 258 PM EDT FRI JUL 21 2006 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... VISIBLE SATELLITE CURRENTLY SHOWING CU FIELD DEVELOPING WITH SOME ENHANCED DEVELOPMENT ALONG THE SEA BREEZE ALONG THE COASTAL PLAIN AND ACROSS CENTRAL GEORGIA...WHERE THERE IS SOME SURFACE CONVERGENCE. WATER VAPOR IMAGERY SHOWS AN MCV PUSHING THROUGH NORTHERN TENNESSEE AT THIS TIME WHICH MAY HELP TO TRIGGER CONVECTIVE DEVELOPMENT ALONG THE MOUNTAINS WHICH COULD PUSH INTO THE MIDLANDS LATER THIS EVENING. WILL CARRY LOW CHANCE POPS THIS AFTERNOON AND EVENING AS SOME SCATTERED CONVECTION IS EXPECTED WITH MODERATE INSTABILITY IN PLACE. AN UPPER TROUGH MOVING ACROSS THE MIDWEST THIS AFTERNOON WILL AMPLIFY AS IT PUSHES EAST ON SATURDAY. AN ASSOCIATED FRONTAL BOUNDARY WILL PUSH INTO THE APPALACHIANS SATURDAY AFTERNOON BEFORE SLOWING DOWN AS THE UPPER TROUGH BECOMES AMPLIFIED OVER THE EASTERN OHIO VALLEY. WILL CARRY HIGH CHANCE POPS ACROSS THE AREA ON SATURDAY WITH LOW LIKELY POPS ACROSS FAR NORTHERN CWA. CONTINUE THE MID TO HIGH CHANCE POPS SATURDAY NIGHT AS FRONTAL BOUNDARY SLIDES INTO THE FORECAST AREA WITH SOME UPPER SUPPORT. BEST CHANCES APPEAR TO BE SUNDAY AS THE FRONT IS NEARBY AND SOME WEAK SUPPORT OVER AREA IN SOUTHERN PORTION OF RIGHT ENTRANCE REGION OF UPPER JET...COMBINED WITH SOME DAYTIME HEATING. WILL CARRY LIKELY POPS ALONG AND EAST OF A CAE TO HFF LINE. THE UPPER FLOW BECOMES MORE ZONAL FOR THE BEGINNING OF NEXT WEEK...HOWEVER THE SURFACE BOUNDARY WILL REMAIN NEARBY...SO HAVE KEPT CHANCE POPS FOR MONDAY INTO MONDAY NIGHT. TEMPERATURES DURING THE PERIOD WILL REMAIN AT OR BELOW NORMAL. && .LONG TERM (TUESDAY THROUGH FRIDAY)... SOME WEAK TROUGHING REMAINS OVER THE MISSISSIPPI VALLEY EARLY IN THE EXTENDED WHICH WILL PROVIDE DEEP SOUTHWESTERLY FLOW ALONG WITH SOUTH TO SOUTHEASTERLY FLOW AT THE SURFACE IN RESPONSE TO THE STRENGTHENING BERMUDA HIGH. HEIGHTS BEGIN TO BUILD TOWARD THE END OF THE WEEK BUT DEEP MOISTURE WILL REMAIN IN PLACE AND THE CHANCES FOR DIURNALLY INDUCED CONVECTION WILL BE PRESENT MUCH OF NEXT WEEK. TEMPERATURES WILL REMAIN IN THE LOW TO MID 90S DURING THE DAY AND 70S AT NIGHT. && .AVIATION... SCATTERED THUNDERSTORMS EXPECTED LATE AFTERNOON THROUGH EVENING HOURS. BROKEN STRATO-CU/ALTOCUMULUS OVERNIGHT AS LOW TO MID LEVEL MOISTURE INCREASES. LOW LEVEL JET SHOULD LIMIT FOG DEVELOPMENT. VFR CONDITIONS FORECAST. && .PREVIOUS DISCUSSION... (ISSUED 237 AM EDT FRI JUL 21 2006) SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... UPPER RIDGE CENTERED OVER THE WESTERN US...WITH RIDGE AXIS EXTENDING EASTWARD INTO THE SE US. RELATIVELY LITTLE CHANGE ANTICIPATED FOR OUR FORECAST AREA (FA) FOR TODAY. A SLIGHT INCREASE IN ATMOSPHERIC MOISTURE MAY LEAD TO SLIGHTLY MORE CONVECTIVE COVERAGE. 00Z GFS DID NOT APPEAR TO HAVE AS GOOD AN INITIALIZATION ON PRECIPITABLE WATER VALUES AS DID THE NAM/WRF. MODEL FORECAST TEMPS NOT QUITE AS HOT TODAY...THOUGH MID AFTERNOON DEWPOINTS MAY BE A TAD HIGHER. NOT EXPECTING HEAT INDEX VALUES TO REACH ADVISORY CRITERIA. THE RIDGE WEST/TROUGH EAST UPPER PATTERN TO AMPLIFY FOR SAT/SUN...THOUGH MAIN UPPER ENERGY TO STAY TO OUR NORTH. LATEST MODEL RUNS A LITTLE SLOWER IN BRINGING A FRONT DOWN INTO THE REGION LATE SATURDAY. REGARDLESS...SIGNIFICANT INCREASE IN ATMOSPHERIC MOISTURE WILL LEAD TO INCREASED POPS FOR SAT. FRONTAL BOUNDARY APPEARS TO STALL OVER THE FA FOR SUNDAY. LONG TERM (MONDAY THROUGH THURSDAY)... MADE NO CHANGES. FRONTAL BOUNDARY MAY STILL BE STALLED OVER THE REGION MONDAY...THEN PERHAPS WASH OUT OR LIFT NORTH BY TUE. LATEST MODELS APPEARTO KEEP A LITTLE TROFINESS OVER THE EAST/MISS VALLEY...WHILE SUPRESSING THE BERMUDA RIDGE A LITTLE FARTHER SOUTH THAN PREVIOUS RUNS. AVIATION... GENERALLY EXPECT VFR CONDITIONS THROUGH THE TAF PERIOD WITH DRY HIGH PRESSURE CONTINUING TO DOMINATE. THE ADDED MOISTURE ASSOCIATED WITH THE NEARBY RIVERS SUPPORTS A PERIOD OF MVFR FOG AT AGS AND OGB AGAIN EARLY THIS MORNING. THE AFTERNOON AND EVENING THUNDERSTORM CHANCE APPEARS TOO LOW TO FORECAST AT THE TERMINALS AT THIS TIME. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && HC/HC/AWP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 500 AM EDT FRI JUL 21 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 500 AM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDEX VALUES WILL BE AROUND 103. THIS IS JUST BELOW HEAT ADVISORY CRITERIA. THUNDERSTORMS WILL BE SCATTERED THIS AFTERNOON AND EVENING. A WIND GUST NEAR 60 MPH COULD POSSIBLY OCCUR WITH THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY SEVERE WEATHER IS EXPECTED TO BE VERY ISOLATED. THEREFORE...SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Columbia radar (KCAE), 119 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
3 thunderstorm wind. Local standard time, as filed.
Sheriff reported a couple of trees down on Ray Owen Road.
Security Police reported large limbs and powerlines down.
Highway Dept. reported a couple of trees down on Claxton road near Girard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511497, 5511498, 5511499.